Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 341, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2008, 12:04 AM CDT for 5 counties in Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 12:04 AM CDT (05:04 UTC)
- Expired
- May 27, 2008, 1:00 AM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 502 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 270503
SVRTSA
OKC113-131-143-145-147-270600-
/O.NEW.KTSA.SV.W.0341.080527T0504Z-080527T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1204 AM CDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
WESTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 100 AM CDT
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM BARNSDALL TO 8 MILES SOUTHWEST OF SAND
SPRINGS...MOVING EAST AT 29 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BARNSDALL...
SAND SPRINGS...AVANT...SKIATOOK...SPERRY...OCHELATA...RAMONA...
TULSA...VERA...OWASSO...COLLINSVILLE...CATOOSA...TALALA...OOLOGAH
AND VERDIGRIS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3663 9631 3660 9569 3609 9569 3611 9629
3616 9629 3617 9626 3622 9625 3623 9629
TIME...MOT...LOC 0504Z 268DEG 26KT 3657 9621 3607 9621
$$2 follow-up statements
000
WWUS54 KTSA 270534
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1234 AM CDT TUE MAY 27 2008
OKC113-131-143-145-147-270600-
/O.CON.KTSA.SV.W.0341.000000T0000Z-080527T0600Z/
WAGONER OK-ROGERS OK-WASHINGTON OK-OSAGE OK-TULSA OK-
1234 AM CDT TUE MAY 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR TULSA...SOUTHEASTERN OSAGE...WASHINGTON...WESTERN ROGERS AND
NORTHWESTERN WAGONER COUNTIES...
AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERA TO COLLINSVILLE TO TULSA TO 8 MILES WEST OF SAND
SPRINGS...MOVING EAST AT 31 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAY...
OOLOGAH...TALALA...TULSA...CATOOSA AND VERDIGRIS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3660 9582 3660 9569 3609 9569 3611 9629
3616 9629 3617 9626 3622 9625 3623 9629
3630 9630 3637 9610 3661 9587
TIME...MOT...LOC 0534Z 267DEG 27KT 3651 9580 3638 9579
3619 9584 3611 9622
$$000
WWUS54 KTSA 270605
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 AM CDT TUE MAY 27 2008
OKC113-131-143-145-147-270615-
/O.EXP.KTSA.SV.W.0341.000000T0000Z-080527T0600Z/
WAGONER OK-ROGERS OK-WASHINGTON OK-OSAGE OK-TULSA OK-
105 AM CDT TUE MAY 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR TULSA...SOUTHEASTERN OSAGE...
WASHINGTON...WESTERN ROGERS AND NORTHWESTERN WAGONER COUNTIES EXPIRED
AT 100 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT.
LAT...LON 3660 9582 3660 9569 3609 9569 3611 9629
3616 9629 3617 9626 3622 9625 3623 9629
3630 9630 3637 9610 3661 9587
TIME...MOT...LOC 0534Z 267DEG 27KT 3651 9580 3638 9579
3619 9584 3611 9622
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:10 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 26, 8:10 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON MAY 26 2008
.DISCUSSION...
GOOD INSTABILITY REMAINS OVER THE REGION TONIGHT ALONG WITH
EXCELLENT LOW LEVEL MOISTURE. DEEP LAYER SHEAR IS SOMEWHAT LACKING
BUT INCREASING LOW LEVEL JET WILL MAKE UP FOR THAT SOME OVER THE
NEXT FEW HOURS. BELIEVE THAT WITH TIME THE TORNADO THREAT WILL
GRADUALLY DIMINISH AND THE HEAVY RAIN AND STRONG WIND THREAT
WILL INCREASE. SEE LITTLE CHANGE IN THE FORECAST AT THIS TIME
BUT WILL LIKELY UPDATE WITH TRENDS LATER THIS EVENING.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063.
AR...NONE.
&&
SHORT TERM...10
LONG TERM....15Hazardous weather outlook, May 26, 5:03 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT MON MAY 26 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT MON MAY 26 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... MULTIPLE OUTFLOW BOUNDARIES CRIS-CROSS THE REGION EARLY THIS EVENING WITH A DRYLINE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. VERY UNSTABLE AIR REMAINS ACROSS THE REGION AND ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNIGHT. HEAVY RAIN POTENTIAL EXISTS WITH SOME OF THE THUNDERSTORMS WITH NORTHEAST OKLAHOMA HAVING THE GREATEST THREAT BUT CAN NOT RULE OUT LOCAL HEAVY RAIN IN ANY AREA. LARGE HAIL AND DAMAGING WINDS ARE ALSO A STRONG POSSIBILITY WITH THUNDERSTORMS OVERNIGHT. TORNADOES ARE ALSO A POSSIBILITY BUT IS A MUCH WEAKER THREAT COMPARED TO THE HEAVY RAIN AND STRONG WIND POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AND EARLY WEDNESDAY CAUSING AN INCREASE IN THUNDERSTORM COVERAGE. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A WEAKER COLD FRONT WILL APPROACH THE AREA THIS WEEKEND BRINGING ANOTHER CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 26, 7:00 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON MAY 26 2008
OKZ054-059-270100-
OSAGE OK-PAWNEE OK-
700 PM CDT MON MAY 26 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 700 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3657 9687 3659 9652 3621 9651 3621 9680
TIME...MOT...LOC 0000Z 177DEG 17KT 3627 9669The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:00 PM CDT | Special Weather Statement | TSA | Pawnee | 60 min |
| May 26, 7:34 PM CDT | Tornado Warning | TSA | Osage | 56 min |
| May 26, 8:17 PM CDT | River Flood Warning | TSA | Ottawa | 4 days |
| May 26, 8:17 PM CDT | River Flood Warning | TSA | Ottawa | 14 hr |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| May 26, 9:29 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| May 26, 10:03 PM CDT | Flash Flood Warning | TSA | Osage | 6 hr |
| May 26, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 54 min |
| May 26, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 77 min |
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 61 min |
| May 27, 12:46 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 74 min |
| May 27, 12:47 AM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Tulsa | 6 hr |
| May 27, 12:53 AM CDT | Areal Flood Advisory | TSA | Choctaw, Mayes, Rogers, Tulsa, Wagoner, Washington | 18 days |
| May 27, 1:27 AM CDT | Special Weather Statement | TSA | Tulsa | 63 min |
| May 27, 1:45 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Ottawa, Washington | 19 days |
| May 27, 1:49 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa, Wagoner | 20 days |
| May 27, 2:12 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| May 27, 3:40 AM CDT | Special Weather Statement | TSA | Okfuskee | 65 min |
| May 27, 4:08 AM CDT | Special Weather Statement | TSA | Pittsburg | 67 min |
| May 27, 4:18 AM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 6 hr |
| May 27, 4:59 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Sequoyah | 76 min |
| May 27, 6:10 AM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Sequoyah | 20 days |
| May 27, 6:13 AM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha, Sequoyah | 77 min |
| May 27, 8:21 AM CDT | Areal Flood Advisory | TSA | Creek, LeFlore, Osage, Pawnee, Sequoyah, Tulsa and 1 more | 20 days |
| May 27, 8:29 AM CDT | Areal Flood Advisory | TSA | Choctaw, Creek, Okmulgee, Osage, Rogers, Tulsa and 1 more | 22 days |
| May 27, 8:40 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Rogers, Washington | 2 hr |
| May 27, 9:01 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 119 min |
| May 27, 9:24 AM CDT | River Flood Warning | TSA | Creek | 13 hr |
| May 27, 9:26 AM CDT | River Flood Warning | TSA | Muskogee | 11 hr |
| May 27, 9:55 AM CDT | Areal Flood Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.